Duke Mathematical Journal

Generalized Bernoulli numbers and congruence of modular forms

Yoshitaka Maeda

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Duke Math. J., Volume 57, Number 2 (1988), 673-696.

First available in Project Euclid: 20 February 2004

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 11F33: Congruences for modular and $p$-adic modular forms [See also 14G20, 22E50]
Secondary: 11S40: Zeta functions and $L$-functions [See also 11M41, 19F27]


Maeda, Yoshitaka. Generalized Bernoulli numbers and congruence of modular forms. Duke Math. J. 57 (1988), no. 2, 673--696. doi:10.1215/S0012-7094-88-05730-4. https://projecteuclid.org/euclid.dmj/1077307054

Export citation


  • [1] K. Doi and T. Miyake, Automorphic Forms and Number Theory, Kinokuniya Shoten, Tokyo, 1976 (Japanese).
  • [2] B. Ferrero and R. Greenberg, On the behavior of $p$-adic $L$-functions at $s = 0$, Invent. Math. 50 (1978), no. 1, 91–102.
  • [3] E. Hecke, Analytische Arithmetik der positiven quadratischen Formen, Danske Vid. Selsk. Math.-Fys. Medd. 17 (1940), no. 12, 134.
  • [4] H. Hida, Congruence of cusp forms and special values of their zeta functions, Invent. Math. 63 (1981), no. 2, 225–261.
  • [5] H. Hida, On congruence divisors of cusp forms as factors of the special values of their zeta functions, Invent. Math. 64 (1981), no. 2, 221–262.
  • [6] H. Hida, Kummer's criterion for the special values of Hecke $L$-functions of imaginary quadratic fields and congruences among cusp forms, Invent. Math. 66 (1982), no. 3, 415–459.
  • [7] H. Hida, Congruences of cusp forms and Hecke algebras, Séminaire de Théorie des Nombres, Paris 1983–1984, Progr. Math., vol. 59, Birkhäuser Boston, Boston, MA, 1985, pp. 133–146.
  • [8] H. Hida, A $p$-adic measure attached to the zeta functions associated with two elliptic modular forms I, Invent. Math. 79 (1985), no. 1, 159–195.
  • [9] H. Hida, Iwasawa modules attached to congruences of cusp forms, Ann. Sci. Ecole Norm. Sup. (4) 19 (1986), no. 2, 231–273.
  • [10] H. Hida, Galois representations into $\mathrm GL_ 2(\mathbf Z_ p[[X]])$ attached to ordinary cusp forms, Invent. Math. 85 (1986), no. 3, 545–613.
  • [11] M. Koike, On the congruences between Eisenstein series and cusp forms, U.S.-Japan Seminar on Number Theory, Ann Arbor, 1975.
  • [12] K. Matter, Die den Bernoullischen Zahlen analogen Zahlen im Körper der dritten Einheitswurzeln, vol. 45, Vierteljahrsschrift Naturforschenden Gesellschaft Zürich, 1900.
  • [13] G. Shimura, On elliptic curves with complex multiplication as factors of the jacobians of modular function fields, Nagoya Math. J. 43 (1971), 199–208.
  • [14] H. P. F. Swinnerton-Dyer, On $\ell$-adic representations and congruences for coefficients of modular forms, Modular Functions of One variable III (Proc. Internat. Summer School, Univ. Antwerp, 1972), Lecture Notes in Math., vol. 350, Springer-Verlag, Berlin-Heidelberg-New York, 1973, pp. 1–55.
  • [15] M. M. Višik and Ju. I. Manin, $p$-adic Hecke series of imaginary quadratic fields, Mat. Sb. 95(137) (1974), 357–383, 471, Math. USSR-Sb. 24 (1974), 345–371.
  • [16] L. C. Washington, Introduction to Cyclotomic Fields, Graduate Texts in Mathematics, vol. 83, Springer-Verlag, Berlin-Heidelberg-New York, 1982.
  • [17] R. I. Yager, A Kummer criterion for imaginary quadratic fields, Compositio Math. 47 (1982), no. 1, 31–42.